Alert archive / California / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Reno, NV

August 2, 2009Lassen County, Sierra County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Aug 2, 2009, 6:46 PM PDT for Lassen County, Sierra County, California; Washoe County, Nevada. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2009, 6:46 PM PDT (01:46 UTC)
Expired
Aug 2, 2009, 7:18 PM PDT
In force
32 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Lassen County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 45 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:48 PM PDTHAIL 11 W Cold Springs Valley, NVPUBLIC REPORT OF 1 INCH HAIL ON THE NEVADA SIDE AT BORDERTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
3245 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 030146
SVRREV
CAC035-091-NVC031-030230-
/O.NEW.KREV.SV.W.0045.090803T0146Z-090803T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
646 PM PDT SUN AUG 2 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  NORTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA...
  SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 730 PM PDT

* AT 645 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COLD SPRINGS VALLEY...OR 11 MILES SOUTHEAST
  OF CHILCOOT...AND MOVING NORTHWEST AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...STEAD...HALLELUJAH JUNCTION...COLD
  SPRINGS VALLEY...US 395 AT CALIF-NEVADA LINE NEAR BORDERTOWN AND US
  395 AT SIERRA-LASSEN CO LINE.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3980 12008 3980 11985 3962 11985 3962 12008
TIME...MOT...LOC 0146Z 155DEG 15KT 3972 11997

$$
2 follow-up statements
000 
WWUS55 KREV 030157
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
657 PM PDT SUN AUG 2 2009

CAC091-030206-
/O.CAN.KREV.SV.W.0045.000000T0000Z-090803T0230Z/
SIERRA CA-
657 PM PDT SUN AUG 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIERRA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT SUNDAY
EVENING FOR NORTHERN CALIFORNIA.

LAT...LON 3980 12008 3980 11985 3968 11985 3967 11996
TIME...MOT...LOC 0156Z 155DEG 15KT 3976 11999

$$

CAC035-NVC031-030230-
/O.CON.KREV.SV.W.0045.000000T0000Z-090803T0230Z/
LASSEN CA-WASHOE NV-
657 PM PDT SUN AUG 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR SOUTHWESTERN WASHOE AND EXTREME SOUTHEASTERN LASSEN COUNTIES...

AT 656 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HALLELUJAH JUNCTION...OR 8 MILES
EAST OF CHILCOOT...MOVING NORTHWEST AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...HALLELUJAH JUNCTION.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3980 12008 3980 11985 3968 11985 3967 11996
TIME...MOT...LOC 0156Z 155DEG 15KT 3976 11999

$$
000 
WWUS55 KREV 030218
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
718 PM PDT SUN AUG 2 2009

CAC035-NVC031-030227-
/O.CAN.KREV.SV.W.0045.000000T0000Z-090803T0230Z/
LASSEN CA-WASHOE NV-
718 PM PDT SUN AUG 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE AND
EXTREME SOUTHEASTERN LASSEN COUNTIES IS CANCELLED...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
MOVED OUT OF THE COUNTY...THEREFORE THE WARNING WILL BE CANCELLED.

LAT...LON 3980 12008 3980 11985 3968 11985 3967 11996
TIME...MOT...LOC 0217Z 155DEG 15KT 3984 12004

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:45 PM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 2, 2:45 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT SUN AUG 2 2009

.SHORT TERM...
OVERALL WEATHER PATTERN HAS NOT CHANGED WITH UPPER LOW REMAINING
STATIONARY OFF THE CA COAST AND HIGH PRESSURE TO THE EAST WITH THE
FORECAST AREA IN BETWEEN. DRYING OF THE ATMOSPHERE FROM SOUTH TO
NORTH HAS GRADUALLY TAKEN PLACE TODAY AND WILL CONTINUE TO DO SO
INTO MONDAY. THUNDERSTORM COVERAGE THIS EVENING WILL BE MOST
WIDESPREAD NORTH OF I-80 IN THE NE QUAD OF UPPER LOW WHERE UPPER
LEVEL DIVERGENCE IS STRONGEST. PW'S NORTH OF I-80 REMAINS NEAR 0.75"
AN INCH...MORE THAN SUFFICIENT FOR THUNDERSTORM DEVELOPMENT WITHIN
LARGE SCALE ASCENT. HOWEVER...CELL MOVEMENT IS FAIRLY QUICK AND DRY
LIGHTNING STRIKES REMAIN A CONCERN. MOST STORMS SHOULD INITIATE AS
MINI SUPERCELLS AND POSSIBLY MERGE INTO A CONVECTIVE COMPLEX IF
ENOUGH STORMS DEVELOP. FURTHER SOUTH TOWARD TAHOE AND THE SIERRA
FRONT...MOISTURE IS A BIT LESS ABUNDANT AND WILL TAKE AFTERNOON
WESTERLIES OR CONVECTIVE OUTFLOWS TO GET STORMS GOING...SO ONLY
ISOLATED COVERAGE IS EXPECTED.

MONDAY WILL BRING A FURTHER REDUCTION IN THUNDERSTORM COVERAGE WITH
AGAIN THE MAIN THREAT OCCURRING OVER FAR NRN NV AND NE CA WITHIN MORE
FAVORABLE DYNAMICS OF THE UPPER LOW. STORMS WILL LIKELY BE DRY WITH
MOISTURE/PW'S LESS THAN TODAY AND GOOD STORM MOVEMENT. THE ONLY
OTHER PLACE IN THE FORECAST AREA THAT COULD SEE A STORM WOULD BE OVER
THE HIGHER TERRAIN OF MINERAL COUNTY AND TOWARD THE PINE NUTS WHERE
A MAXIMA OF SURFACE CONVERGENCE IS EXPECTED TO SET UP. LATE
AFTERNOON WESTERLIES COMING OFF THE SIERRA SHOULD BE EXPECTED INTO
WESTERN NEVADA AND GUST 25-30 MPH.

SOME INCREASE IN MOISTURE IS EXPECTED TO ADVECT INTO THE SOUTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA TUESDAY LEADING TO A SLIGHT
CHANCE OF THUNDERSTORMS. THE BIGGER CONCERN IS THE LOW OFF THE CA
COAST WILL FINALLY START TO EJECT INTO NRN CA WITH THE UPPER JET
STRENGTHENING INTO THE REGION LATE IN THE DAY. 700 MB SUSTAINED
WINDS ARE PROGGED TO EXCEED 30 MPH BY LATE IN THE AFTERNOON WITH A
SHARP UPPER FRONT SETTING UP TO THE WEST. THIS SHOULD INCREASE
AFTERNOON WINDS TO VALUES STRONGER THAN THE TYPICAL AFTERNOON ZEPHYR
AND POSES SOME FIRE WEATHER CONCERNS WHICH ARE ADDRESSED BELOW.

THE UPPER LOW AND JET WILL SHIFT FURTHER INLAND WEDNESDAY WITH
UNSEASONABLY STRONG UPPER FLOW OVER THE REGION. WEDNESDAY IS SHAPING
UP TO BE A WINDY DAY ACROSS ALL OF THE FORECAST AREA WITHIN THE DRY
SIDE OF THE UPPER LOW. ANOTHER CRITICAL FIRE WEATHER DAY IS EXPECTED
DUE TO STRONG WINDS AND LOW RH...ESPECIALLY SOUTH OF AROUND I-80.
THERE IS A SLIGHT CHANCE THAT A STORM COULD POP NEAR THE OREGON
BORDER OR TO THE VERY FAR EAST...BUT POTENTIAL IS LOW ENOUGH TO KEEP
THUNDERSTORM WORDING OUT OF THE FORECAST FOR NOW.  MILNE

.LONG TERM...THURSDAY THROUGH SUNDAY...
COOLED HIGHS AROUND 4 TO 8 DEGREES THURSDAY AND FRIDAY. ALSO RAISED
MINIMUM HUMIDITIES THURSDAY...ESPECIALLY OVER THE NORTHWEST CWA...AS
MUCH COOLER AIR WORKS INTO THE REGION WITH THE UPPER LOW. OTHERWISE
NO SIGNIFICANT CHANGES TO THE EXTENDED GRIDS.

THURSDAY AND FRIDAY...THE ECMWF AND GFS ARE IN MUCH BETTER
COORDINATION WITH THE INCOMING ANOMALOUSLY COOL UPPER LOW. THE 12Z
GFS ENSEMBLE 700 MB TEMPERATURE ANOMALIES ARE 1 TO 2 STANDARD
DEVIATIONS BELOW NORMAL THURSDAY AND FRIDAY. THIS CORRESPONDS TO
HIGHS ROUGHLY 6 TO 12 DEGREES BELOW AVERAGE...OR UPPER 70S TO MID
80S FOR THE LOWER VALLEYS AND UPPER 60S TO MID 70S FOR SIERRA
VALLEYS. PRECIP-WISE...WITH THE INITIAL UPPER LOW AXIS PASSING
SOMEWHERE OVER NORTHEAST CALIFORNIA OR SOUTHERN OREGON AND A
POSSIBLE SECONDARY IMPULSE SATURDAY MORNING (GFS)...HAVE KEPT THE
RUNNING SLIGHT CHANCES OVER THE NORTHERN CWA.

SATURDAY AND SUNDAY...TEMPERATURES WILL BEGIN WARMING AGAIN TOWARDS
AVERAGE UNDER AMPLE EARLY AUGUST SUN WITH A WEAK BAGGY TROUGH
REMAINING OVERHEAD. THE 12Z GFS BRINGS IN ANOTHER LOW SUNDAY
AFTERNOON WHICH WOULD RETARD WARMING. HOWEVER...THE GFS ENSEMBLES
SHOW A SIGNIFICANT STANDARD DEVIATION IN THE HEIGHTS BY SUNDAY...
INDICATING UNCERTAINTY. MEANWHILE...THE ECMWF SENDS THE STRONGEST
TROUGHING INTO THE PACIFIC NORTHWEST AND HAS SUPPORT FROM ITS
ENSEMBLES FOR LESS TROUGHING OVER OUR REGION. FOR NOW...HAVE TRIED
TO GO AROUND THE AVERAGE OF THE GFS ENSEMBLE HIGHS TO TEMPER/MODIFY
THE COOLEST SOLUTION THAT IS THE 12Z GFS DETERMINISTIC MODEL. EITHER
WAY IT LOOKS DRY FOR OUR CWA WITH SOUTHWEST FLOW ALOFT (ALTHOUGH
THERE COULD BE SIGNIFICANT MID AND HIGH LEVEL CLOUDS). SNYDER

.FIRE WEATHER...
THE MAIN ISSUE CONTINUES TO BE THE TRANSITION PERIOD BETWEEN THE
WARM AND DRY WEATHER TO MUCH COOLER CONDITIONS THURSDAY. AS THE
UPPER LOW AND ASSOCIATED 75KT+ JET MAXIMA APPROACH TUESDAY...SOUTH
WINDS ARE EXPECTED TO INCREASE WITH GUSTS OVER 50 MPH ON THE SIERRA
RIDGES. PRIOR TO TEMPERATURES COOLING IN THE SIERRA AND MOUNTAINS OF
NORTHEAST CA...HUMIDITY LEVELS WILL BE VERY CLOSE TO CRITICAL LEVELS
OF 15-20%. SO THERE WILL LIKELY BE A 3-4 HOUR PERIOD OF CRITICAL
FIRE WEATHER CONDITIONS LATE TUESDAY. THIS WIND PATTERN ON TUESDAY
FAVORS THE HIGHER TERRAIN OF THE TAHOE BASIN AND NORTHEAST CA. LOWER
ELEVATIONS WILL BE A BIT MORE MARGINAL ALTHOUGH IF THE WINDS CAN
INCREASE EARLY ENOUGH AT RIDGE TOP...VALLEY FLOORS OF NORTHERN MONO
COUNTY AND SIERRA FRONT COULD ALSO REACH CRITICAL WIND THRESHOLDS.

THE UPPER LOW AND JET MOVE ACROSS THE AREA WEDNESDAY WITH GUSTY
WINDS SPREADING TO ALL AREAS. TEMPERATURES WILL COOL ENOUGH OVER THE
TAHOE BASIN AND AREAS NORTH OF I-80 TO PRECLUDE CRITICALLY LOW
HUMIDITY LEVELS. THE EMPHASIS OF WIND AND LOW HUMIDITY WILL SHIFT
SOUTHWARD TO AREAS SOUTH OF I-80. A WATCH HAS BEEN ISSUED FOR MUCH
OF THE SIERRA TUESDAY AND AREAS SOUTH OF I-80 WEDNESDAY TO REFLECT
THIS TREND. SEE FIRE WEATHER WATCH FOR MORE DETAILS.

BREEZY CONDITIONS ARE STILL ANTICIPATED MOST AREAS THURSDAY
ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER AS TEMPERATURES FALL BACK
CONSIDERABLY UNDER UPPER TROUGH. HOHMANN
&&

.AVIATION...
ISOLD TS/-TSRA IS UNLIKELY AT THE KRNO/KTVL/KTRK TERMINALS THIS AFTN
AND EVNG WITH THE BEST FOCUS EAST AND SOUTHEAST OF KRNO AND ACROSS
FAR NORTHERN LASSEN AND WASHOE COUNTIES. HOWEVER...GOOD HEATING AND
A LACK OF STRONG WEST WIND TO KICK CONVECTION AWAY FROM THE SIERRA
WARRANTS A CB (WITH A VERY LOW PROB...LESS THAN 10%...OF A TSTM AT
THE TAF SITES) IN THE TAF CLOUD GROUPS FOR NOW. I MAY STILL PULL OUT
THE CB GROUP WITH THE 00Z PACKAGE IF NOTHING GETS GOING.

MONDAY...A BIT MORE DRYING SHOULD PUSH ALL POSSIBILITY OF TSTMS OVER
INTO SOUTHERN LYON AND MINERAL COUNTIES AS WELL AS TO FAR NORTHEAST
CALIFORNIA AND FAR NORTHERN NEVADA. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NVZ450.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NVZ450-453-459.

CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CAZ271>273.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR CAZ273.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Aug 2, 6:13 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
613 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             5 N RENO                39.61N 119.82W
08/02/2009  E0.25 INCH       WASHOE             NV   OFFICIAL NWS OBS

            QUARTER INCH TO 3/8 INCH HAIL REPORTED AT THE NWS OFFICE
            IN RENO.

&&

KMOZLEY
Local storm report, Aug 2, 6:15 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
615 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             5 NNW RENO              39.61N 119.86W
08/02/2009  E0.50 INCH       WASHOE             NV   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL WITH ACCUMULATIONS ON THE
            GROUND.

&&

KMOZLEY
Local storm report, Aug 2, 6:28 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             STEAD                   39.64N 119.88W
08/02/2009  E0.88 INCH       WASHOE             NV   AMATEUR RADIO

            DIME TO NICKEL SIZE HAIL REPORTED IN STEAD VIA HAM RADIO
            OPERATORS.

0626 PM     HAIL             STEAD                   39.64N 119.88W
08/02/2009  E0.88 INCH       WASHOE             NV   CO-OP OBSERVER

            STEAD FIRE DEPARTMENT REPORTED 6 TO 7 INCHES ACCUMULATION
            OF DIME TO NICKEL SIZE HAIL AND LOCALIZED FLASH FLOODING.
            TEMPERATURE DROPPED TO 52 DEGREES.

0627 PM     HAIL             NW RENO                 39.54N 119.82W
08/02/2009  E0.88 INCH       WASHOE             NV   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED NICKEL SIZE HAIL.

&&

KMOZLEY
Local storm report, Aug 2, 6:33 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
633 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             5 NNW RENO              39.61N 119.86W
08/02/2009  M0.75 INCH       WASHOE             NV   TRAINED SPOTTER

            LARGE AMOUNTS OF HAIL ON GROUND AND HEAVY RAIN.

&&

SSNYDER
Local storm report, Aug 2, 6:35 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
635 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             1 N COLD SPRINGS VALLEY 39.68N 119.96W
08/02/2009  E0.88 INCH       WASHOE             NV   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZE HAIL.

&&

KMOZLEY
Local storm report, Aug 2, 6:38 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
638 PM PDT SUN AUG 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 N COLD SPRINGS VALLEY 39.69N 119.96W
08/02/2009  M1.00 INCH       WASHOE             NV   NWS EMPLOYEE

0636 PM     HAIL             1 N COLD SPRINGS VALLEY 39.69N 119.96W
08/02/2009  E1.00 INCH       WASHOE             NV   TRAINED SPOTTER

0636 PM     HAIL             1 NNW COLD SPRINGS VALL 39.69N 119.97W
08/02/2009  E0.75 INCH       WASHOE             NV   TRAINED SPOTTER

&&

SSNYDER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:00 PM PDTSevere Thunderstorm WarningREVLassen, Plumas30 min
Aug 2, 7:41 PM PDTSpecial Weather StatementREVSierra64 min
Aug 2, 8:29 PM PDTSpecial Weather StatementREVLassen61 min
Aug 2, 5:49 PM PDTSpecial Weather StatementREV56 min
Aug 2, 6:01 PM PDTSpecial Weather StatementREVStorey29 min
Aug 2, 6:10 PM PDTSevere Thunderstorm WarningREVWashoe35 min
Aug 2, 7:38 PM PDTSpecial Weather StatementREVWashoe67 min
Aug 2, 7:51 PM PDTSevere Thunderstorm WarningREVWashoe39 min
Aug 3, 4:04 PM PDTSpecial Weather StatementREV41 min

Nearby

Severe Thunderstorm Warnings in California, 2009Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.